Arizona Deaths Linked To “Pink”

(KPNX) A dangerous new synthetic drug known as “pink,” or “pinky” has been linked to at least four recent deaths in Arizona.

The Drug Enforcement Agency in Phoenix says you could overdose from the exposure of touching the synthetic opioid.

“Pink is seven times stronger than morphine,” said Doug Coleman, special agent in charge of the DEA in Phoenix.

He says pink, also known as U-47700 or U-4 for short, is a growing concern.

“It kind of ties in with the entire prescription drug abuse issue that we have, and the increase opioid addiction,” he said.

“Addicts are seeking and pursing a better high. The market is being flooded with new drugs to meet that demand,” said Erica Curry, who is also with the DEA.

For many addicts, she said heroin and oxy just aren’t enough, so they’re turning to pink.

“If you touch it, and it dissolves and enters your skin, into your blood stream,” said Coleman.

WDTN.com provides commenting to allow for constructive discussion on the stories we cover. In order to comment here, you acknowledge you have read and agreed to our Terms of Service. Commenters who violate these terms, including use of vulgar language or racial slurs, will be banned. Please be respectful of the opinions of others and keep the conversation on topic and civil. If you see an inappropriate comment, please flag it for our moderators to review.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s